Journal of Theoretical Probability

, Volume 13, Issue 1, pp 169–191 | Cite as

Continuity Properties of Distributions with Some Decomposability

  • Toshiro Watanabe


Absolute continuity and smoothness of distributions in the nested subclasses ~Lm(B), m = 0, 1, 2,..., of the class of all B-decomposable distributions are studied. All invertible matrices are classified into two types in terms of P.V. numbers. The minimum integer m for which all full distributions in ~Lm(B) are absolutely continuous and the minimum integer m for which all absolutely continuous distributions in ~Lm(B) have the densities of class Cr for 0 ≤ r ≤ ∞ are discussed according to the type of the matrix B related to P.V. numbers.

B-decomposable distributions P.V. numbers absolute continuity infinite Bernoulli convolutions 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bertin, M. J., Decomps-Guilloux, A., Grandet-Hugot, M., Pathiaux-Delefosse, M., and Schreiber, J. P. (1992). Pisot and Salem Numbers, Birkhäuser, Boston.CrossRefGoogle Scholar
  2. 2.
    Bunge, J. (1997). Nested classes of C-decomposable laws. Ann. Probab. 25, 215–229.MathSciNetCrossRefGoogle Scholar
  3. 3.
    Edgar, G. A. (1990). Measure, Topology, and Fractal Geometry, Springer-Verlag, New York.CrossRefGoogle Scholar
  4. 4.
    Edgar, G. A. (1998). Integral, Probability, and Fractal Measure, Springer-Verlag, New York.CrossRefGoogle Scholar
  5. 5.
    Erdös, P. (1939). On a family of symmetric Bernoulli convolutions. Amer. J. Math. 61, 974–976.MathSciNetCrossRefGoogle Scholar
  6. 6.
    Erdös, P. (1940). On the smoothness properties of Bernoulli convolutions. Amer. J. Math. 62, 180–186.MathSciNetCrossRefGoogle Scholar
  7. 7.
    Garsia, A. M. (1962). Arithmetic properties of Bernoulli convolutions. Trans. Amer. Math. Soc. 102, 409–432.MathSciNetCrossRefGoogle Scholar
  8. 8.
    Grincevicčius, A. K. (1974). On the continuity of the distribution of a sum of dependent variables connected with independent walks on lines. Theor. Prob. Appl. 19, 163–178.CrossRefGoogle Scholar
  9. 9.
    Jurek, Z.J., and Mason, J. (1993). Operator-Limit Distributions in Probability Theory, John Wiley, New York.zbMATHGoogle Scholar
  10. 10.
    Kershner, R., and Wintner, A. (1935). On symmetric Bernoulli convolutions. Amer. J. Math. 57, 541–548.MathSciNetCrossRefGoogle Scholar
  11. 11.
    Lau, K. (1993). Dimension of a family of singular Bernoulli convolution. J. Funct. Anal. 116, 335–358.MathSciNetCrossRefGoogle Scholar
  12. 12.
    Loève, M. (1945). Nouvelles classes de loi limites. Bull. Soc. Math. France 73, 107–126. (In French.)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Maejima, M., and Naito, Y. (1998). Semi-selfdecomposable distributions and a new class of limit theorem. Prob. Th. Rel. Fields 112, 13–31.MathSciNetCrossRefGoogle Scholar
  14. 14.
    Maejima, M., Sato, K., and Watanabe, T. (2000). Operator semi-selfdecomposability, (C, Q)-decomposability and related nested classes. To appear in Tokyo J. Math. Google Scholar
  15. 15.
    Maejima, M., Sato, K., and Watanabe, T. (2000). Completely operator semi-selfdecom-posable distributions. To appear in Tokyo J. Math. Google Scholar
  16. 16.
    Pisot, C. (1938). La ré partition module un et les nombres algebriques. Ann. Scuola Norm. Sup. Pisa 2, 205–248.MathSciNetzbMATHGoogle Scholar
  17. 17.
    Salem, R. (1943). Sets of uniqueness and sets of multiplicity. Trans. Amer. Math. Soc. 54, 218–228MathSciNetCrossRefGoogle Scholar
  18. 18.
    Sato, K. (1980). Class L of multivariate distributions and its subclasses. J. Multivar. Anal. 10, 207–232.MathSciNetCrossRefGoogle Scholar
  19. 19.
    Sato, K. (1982). Absolute continuity of multivariate distributions of class L. J. Multivar. Anal. 12, 89–94.MathSciNetCrossRefGoogle Scholar
  20. 20.
    Solomyak, B. (1995). On the random series \(\sum \pm \lambda ^n\) (an Erdös problem). Ann. Math. 142, 611–625.MathSciNetCrossRefGoogle Scholar
  21. 21.
    Urbanik, K. (1973). Limit laws for sequences of normed sums satisfying some stability conditions. In P. Krishnaiah (ed.), Multivariate Analysis 3, Academic Press, New York, 225–237.Google Scholar
  22. 22.
    Vervaat, W. (1979). On a stochastic difference equation and a representation of positive infinitely divisible random variables. Adv. Appl. Prob. 11, 750–783.MathSciNetCrossRefGoogle Scholar
  23. 23.
    Wintner, A. (1935). On convergent Poisson convolutions. Amer. J. Math. 57, 827–838.MathSciNetCrossRefGoogle Scholar
  24. 24.
    Wolfe, S. J. (1983). Continuity properties of decomposable probability measures on Euclidean spaces. J. Multivar. Anal. 13, 534–538.MathSciNetCrossRefGoogle Scholar
  25. 25.
    Yamazato, M. (1983). Absolute continuity of operator-selfdecomposable distributions on R d. J. Multivar. Anal. 13, 550–560.MathSciNetCrossRefGoogle Scholar
  26. 26.
    Yamazato, M. (1992). A simple proof of absolute continuity of multivariate operators-selfdecomposable distributions. Bull. Nagoya Institute Tech. 44, 117–120.MathSciNetzbMATHGoogle Scholar
  27. 27.
    Zakusilo, O. (1978). Some properties of the class Lc limit distributions. Theory Prob. Math. Statist. 15, 67–72.zbMATHGoogle Scholar

Copyright information

© Plenum Publishing Corporation 2000

Authors and Affiliations

  • Toshiro Watanabe

There are no affiliations available

Personalised recommendations